Child’s Ear Wax Hardens?

Illustration of Child’s Ear Wax Hardens?
Illustration: Child’s Ear Wax Hardens? kidshealth.org

Good morning Doctor. Please take some time for me to ask a lot. Sorry, I want to ask questions. Yesterday I went to Dr. ENT specialist. To complain about the problem Earwax that hardens and sticks to the skin in the ear. And after that, Dr. ENT also acted. And the beginning was given drops first. After that the drops are bubbling. And after that Dr. ENT also did my son’s ear suction. However, dirt that sticks out. After that Dr. ENT also gave drops. QUESTION I am why my child is feeling sick and crying after being given the drops. Do I have to fix the drops or not. And my child has a cold cough. Thanks, please answer me.

1 Answer:

Hello Wirga,


Thank you for the question.

Sticky and sticky earwax can not only interfere with hearing, but can also trigger inflammation (otitis externa, otitis media) which makes the ear become painful, swollen, reddish, and even secrete abnormal fluid. Frequently, earwax can become hard and sticky because of the habit of prying up on the ears excessively. Humid ear conditions, such as frequent entry or entry of water, allergies, recurrent airway infections, to anatomic disorders of certain ear canals are also prone to trigger this condition.


Handling of hardening and adhesions of earwax can be done in various ways. Often, the doctor will first try to remove the earwax, such as using a special fluid assisted with an extraction tool or an earwax vacuum. However, there are times, even though proper handling has been done, earwax is very difficult to remove. In this condition, the doctor can prescribe several types of drugs, such as anti-inflammatory, antibiotic, anti-pain, and so on with the aim to minimize complaints, relieve inflammation, as well as soften the earwax gradually. After giving this drug, if the complaint still does not improve, the doctor can direct you patients to take regular control a few days later.


The condition of your child who feels pain when the drug drops into his ear may indicate inflammation in his ears that has not healed completely. This is only natural because ear wax is still attached to it. It could also be that this pain arises because of an injury in the ear canal, or because of your child's fear due to certain ear procedures performed by the doctor. The coughs and colds that your child experiences can occur due to the spread of inflammation from the ears to the airways, but it can also be vice versa, it is precisely this cough and runny nose that originally sparked complaints in his ears.


Better, you still give treatment to your child first as recommended by the doctor. If it still feels painful, and there is no anti-pain medication in the doctor's prescription, you can give your child a paracetamol medication to reduce the pain he feels. Do not forget, do not carelessly scratching the ears of children with any tool (including cotton bud). Always keep the child's ears dry, including by not allowing him to swim and always dry his ears after every bath. In order to improve cough and colds, give him plenty to drink and eat warm, also give him fruit that is rich in vitamin C, keep him away from excessive cold and dust, always keep the surrounding environment clean, and ask him to rest more.


If within 3 days or more your child's complaint still does not improve, do not hesitate to check it back to the doctor, ENT specialist, or pediatrician to be handled well, okay ..


I hope this helps.

: by

Related Question

Sperm Comes Out Again After Sex?

Sperm Comes Out Again After Sex?

(1 year ago)

Hello, I want to ask, I have been married for 1 year 4 months, but I haven’t been blessed with a baby. My question is, why is it that every time I have a relationship with my...

Take Supplements At The Same Time As Other Medications?

Take Supplements At The Same Time As Other Medications?

(9 months ago)

I want to ask, is it permissible to take the 10,000mcg Biotin supplement along with other drugs? Because I have a process of growing a jambang, thank you...

Is Headache Due To Toothache Using Braces Dangerous?

Is Headache Due To Toothache Using Braces Dangerous?

(12 months ago)

Hello doctor, I want to ask, I use braces. My gums often experience swelling and bleeding. I have met dental experts, according to him my gums are sensitive and not healthy. But be...

Leave a Reply

Your email address will not be published. Required fields are marked *